MAUDE Adverse Event Report: COVIDIEN BIS; ELECTRODE, CUTANEOUS

COVIDIEN BIS; ELECTRODE, CUTANEOUS
Model Number 186-0106
Medical Device Problem Codes Image Display Error/Artifact (1304); Unable to Obtain Readings (1516); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: 186-0106, 186-0106 quatro sensor x25 (lot no:0130241l).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that post-operatively, the sensor displayed an error message, "unable to read sensor," on the screen, and measurement could not be performed.The sensor was worn on the forehead and caused a moderate skin disorder.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted no visible damage on the sensor.Functionally, the smart chip was checked with a lot code tester where it was properly recognized and displayed the lot code 0130241l.Continuity in the sensor's electrodes was checked where the electrode under pad 2 was found to have an impedance above tolerance of 22 ohms or less.To verify, the sensor was rehydrated using a pipette to place one drop of water on each electrode before then adhering the sensor pads to a strip of copper tape.It was reported that the device had an error message "unable to read sensor" was displayed on the screen and measurement could not be performed.The reported issues were confirmed.The most likely cause was traced to a component failure.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
BIS
Common Device Name
ELECTRODE, CUTANEOUS
Manufacturer (Section D)
COVIDIEN
6135 gunbarrel ave
boulder CO 80301
Manufacturer (Section G)
COVIDIEN
6135 gunbarrel ave
boulder CO 80301
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21182080
Report Number2936999-2025-00025
Device Sequence Number4224174
Product Code GXY
UDI-Device Identifier20884521134307
UDI-Public20884521134307
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2025
Device Model Number186-0106
Device Catalogue Number186-0106
Device Lot Number0130241L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown